MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD MAX¿ CT/GC/TV; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM

BECTON, DICKINSON & CO. (SPARKS) BD MAX¿ CT/GC/TV; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Model Number 442970
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
Report 1 of 3: it was reported that bd max¿ ct/gc/tv false positives occurred.Upon retesting sample they came back negative.The following information was provided by the initial reporter: a few positive chlamydia¿s they think are a false positive.We tested them and they all came back positive and the curves looks good on our end but upon retesting they were all negative without treatment.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Additional Manufacturer Narrative
H.6 investigation summary: the complaint investigation for discrepant results when using the bd max¿ ct/gc/tv (ref.(b)(4), lots 2067778 and 2025616 was performed by the review of manufacturing records, review of customer¿s data and verification of complaints history.Review of the manufacturing records of the bd max¿ ct/gc/tv indicated that lots 2067778 and 2025616 were manufactured according to specifications and met performance requirements.The samples were repeated from a new collection sample taken after two, six or eleven days from the initial collect, depending on the sample, and gave a negative result in the repeat test (run 5615/a7, run 5526/a12 and run 5562/a3), without treatment having been given to the patients.Manual pcr curve adjudication of the six samples (three positive and three negative results) was done and revealed true but late amplification of the ct target for the three positive results, without anomaly.Late positive samples can occur due to targets load in the specimen being at or near the limit of detection of the assay or through environmental or cross contamination introduced during the sample preparation at the customer¿s site.Nevertheless, manual curve adjudication has limitations; visual examination of pcr curves for low signal is a conservative assessment of the data.Pcr curves analysis of the three repeat tests showed flat curves with no amplification in the ct target channel.No anomaly was observed in the repeat test.Overall, no product issue is suspected.There is no indication of a reagent issue based on the analysis of the complaints received for discrepant results on bd max¿ ct/gc/tv lots 2067778 and 2025616.The root cause was not identified.However, positives samples at the limit of detection of the assay or an environmental / cross contamination can explain the customer's positive results.Bd cannot confirm the complaint based on the investigation that was performed.H3 other text : see h.10.
 
Event or Problem Description
Report 1 of 3.It was reported that bd max¿ ct/gc/tv false positives occurred.Upon retesting sample they came back negative.The following information was provided by the initial reporter: a few positive chlamydia¿s they think are a false positive.We tested them and they all came back positive and the curves looks good on our end but upon retesting they were all negative without treatment.

Brand Name
BD MAX¿ CT/GC/TV
Common Device Name
TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16010900
Report Number1119779-2022-01512
Device Sequence Number12402580
Product Code OUY
UDI-Device Identifier00382904429706
UDI-Public00382904429706
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151589
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442970
Device Catalogue Number442970
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer01/24/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown